Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 67, NWS Chicago, IL

July 1, 2012Newton County, Indiana; Iroquois County, Kankakee County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 1, 2012, 12:07 PM CDT for Newton County, Indiana; Iroquois County, Kankakee County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 12:07 PM CDT (17:07 UTC)
Expired
Jul 1, 2012, 12:38 PM CDT
In force
31 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Iroquois County, IL, Kankakee County, IL, Newton County, IN

The radar

The Chicago radar (KLOT), 76 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2061 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WUUS53 KLOT 011707
SVRLOT
ILC075-091-INC111-011815-
/O.NEW.KLOT.SV.W.0067.120701T1707Z-120701T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1207 PM CDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
  NORTHERN NEWTON COUNTY IN NORTHWEST INDIANA...

* UNTIL 115 PM CDT

* AT 1203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ST. ANNE...OR 8 MILES SOUTH OF MOMENCE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENOS...CONRAD AND LAKE VILLAGE AROUND 1235 PM CDT.
  ROSELAWN AROUND 1255 PM CDT.
  PEMBROKE AROUND 100 PM CDT.

OTHER LOCATIONS AFFECTED...
US 41 DRAGWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4092 8728 4097 8777 4115 8777 4118 8753
      4117 8753 4117 8744 4116 8742 4116 8739
      4117 8738 4118 8733 4121 8730 4121 8727
TIME...MOT...LOC 1708Z 270DEG 20KT 4105 8764
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
913 
WWUS53 KLOT 011726
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1226 PM CDT SUN JUL 1 2012

ILC075-091-011735-
/O.CAN.KLOT.SV.W.0067.000000T0000Z-120701T1815Z/
KANKAKEE IL-IROQUOIS IL-
1226 PM CDT SUN JUL 1 2012


...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IROQUOIS AND
SOUTHEASTERN KANKAKEE COUNTIES IS CANCELLED...

A DIFFERENT WARNING REMAINS IN EFFECT FOR NORTHEASTERN KANKAKEE 
COUNTY UNTIL 115 PM CDT.



LAT...LON 4092 8728 4095 8752 4115 8753 4117 8744
      4116 8742 4116 8739 4117 8738 4118 8733
      4121 8730 4121 8727
TIME...MOT...LOC 1725Z 270DEG 20KT 4105 8751

$$

INC111-011815-
/O.CON.KLOT.SV.W.0067.000000T0000Z-120701T1815Z/
NEWTON IN-
1226 PM CDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
NEWTON COUNTY UNTIL 115 PM CDT...

AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HOPKINS PARK...OR NEAR ENOS...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENOS...CONRAD AND LAKE VILLAGE AROUND 1235 PM CDT.
  ROSELAWN AROUND 1250 PM CDT.
  PEMBROKE AROUND 1255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4092 8728 4095 8752 4115 8753 4117 8744
      4116 8742 4116 8739 4117 8738 4118 8733
      4121 8730 4121 8727
TIME...MOT...LOC 1725Z 270DEG 20KT 4105 8751
WIND...HAIL 60MPH 1.00IN

$$

LENNING
571 
WWUS53 KLOT 011738
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1238 PM CDT SUN JUL 1 2012

INC111-011748-
/O.CAN.KLOT.SV.W.0067.000000T0000Z-120701T1815Z/
NEWTON IN-
1238 PM CDT SUN JUL 1 2012


...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4092 8728 4095 8752 4115 8753 4117 8744
      4116 8742 4116 8739 4117 8738 4118 8733
      4121 8730 4121 8727
TIME...MOT...LOC 1738Z 270DEG 20KT 4105 8741

$$

LENNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:08 AM CDT, 59 minutes earlier.

Area forecast discussion, Jul 1, 11:08 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1108 AM CDT SUN JUL 1 2012

.DISCUSSION...

347 AM...FORECAST CONCERNS/CHALLENGES INCLUDE PRECIP CHANCES/SVR
THREAT TODAY THROUGH MONDAY AND HIGH TEMPERATURES/DEWPOINTS AND
ASSOCIATED HEAT INDICES AND POTENTIAL LAKE BREEZES THROUGH NEXT
WEEKEND.

EARLIER CLEAR SKIES SATURDAY EVENING COMBINED WITH LIGHT WINDS
AND MOIST GROUND TO ALLOW FOG TO FORM WHICH BECAME DENSE IN SOME
SPOTS. BKN/OVC CIRRUS SHIELD APPEARED TO HAVE BEEN ENOUGH TO
PREVENT DENSE FOG FROM BECOMING WIDESPREAD...BUT AS THIS CLOUD
COVER MOVES SOUTHEAST...WILL NEED TO MONITOR VISIBILITIES THROUGH
SUNRISE.

UNCERTAINTY REMAINS FAIRLY HIGH REGARDING CONVECTIVE TRENDS/
PRECIP CHANCES LATER THIS AFTERNOON INTO TONIGHT. A WEAK FRONTAL
BOUNDARY WILL BE SLOWLY DRIFTING NORTH WITH DEWPOINTS IN THE LOWER
70S. ALSO EXPECTING A LAKE BREEZE THIS AFTERNOON AS WELL. BUT ITS
DIFFICULT TO PICK OUT OR TIME ANY UPPER LEVEL WAVES THAT COULD
HELP CONVECTION TO DEVELOP. SOMEWHAT CONFIDENT THIS MORNING WILL
BE DRY BUT BEYOND THAT HAVE LOW CHANCE POPS WHICH WILL NEED SOME
TWEAKING AS TRENDS BECOME MORE CLEAR LATER TODAY. PLENTY OF LOW
LEVEL MOISTURE COMBINED WITH SOME SHEAR ALOFT SUGGESTS THAT STORMS
COULD QUICKLY BECOME SEVERE WITH DAMAGING WIND GUSTS/LARGE HAIL
THE MAIN THREATS. THOUGH POTENTIAL ORGANIZATION ALSO REMAINS
UNCERTAIN.

THERE DOES SEEM TO BE SOME CONSENSUS OF AN UPPER WAVE RIDING
SOUTHEAST LATE TONIGHT INTO MONDAY MORNING ALONG THE RIDGE AS IT
BUILDS BACK NORTH AND POSSIBLY A SECOND WAVE MONDAY AFTERNOON.
HAVE CONTINUED SLIGHT CHANCE POPS DURING THESE TIME PERIODS BUT
CONFIDENCE REGARDING SPECIFICS REMAINS LOW.

TEMPERATURES ARE EXPECTED TO BE IN THE 90S THROUGH NEXT SATURDAY.
THE TWO HOTTEST DAYS APPEAR TO BE TUESDAY AND FRIDAY WHEN TEMPS
WILL LIKELY REACH THE UPPER 90S AND PERHAPS TAG 100 AT SOME
LOCATIONS. IT WILL ALSO BE QUITE HUMID WITH DEWPOINTS RANGING FROM
THE UPPER 60S TO LOWER 70S. TUESDAY...WHILE VERY HOT...MIGHT SEE
A MINOR BREAK AS IT WILL BE SOMEWHAT BREEZY AND SOUNDINGS SUGGEST
LOWER DEWPOINTS...LOW/MID 60S...WILL LIKELY MIX TO THE SURFACE IN
THE AFTERNOON. ONLY OTHER LOCAL RELIEF WILL COME IN THE WAY OF
LAKE BREEZES TODAY AND THEN ON WEDNESDAY AND THURSDAY. THE LAKE
BREEZE ON WEDNESDAY IS A POTENTIAL COMBINED COLD FRONT THOUGH NOT
ALL THE MODELS HAVE IT MAKING IT AS FAR SOUTH AS NORTHEAST IL. IF
IT DOES...IT COULD ALLOW A FEW THUNDERSTORMS TO FIRE AND AFTER
MONDAY NIGHT...HAVE THE REST OF THE WEEK DRY...WITH THE EXCEPTION
OF SLIGHT CHANCE POPS ON WEDNESDAY.

AS FOR HEAT HEADLINES...NONE THIS MORNING. APPEARS HEAT INDICES
MAY APPROACH 105 IN THE FAR SOUTHERN CWA THIS AFTERNOON BUT WITH
POTENTIAL CLOUD COVER/PRECIP...NOT CONFIDENT ENOUGH TO GO WITH AN
ADVISORY FOR THOSE AREAS FOR TODAY. APPEARS A LARGER AREA...MAYBE
THE WESTERN HALF OR SO OF THE CWA MAY REACH 105-110 ON MONDAY...
AGAIN DEPENDENT ON CLOUD COVER/PRECIP AND TOO FAR OUT FOR AN
ADVISORY JUST YET. HEAT INDICES LIKELY TO BE IN THE 100-105 RANGE
EVERY AFTERNOON THROUGH NEXT SATURDAY. STILL APPEARS TO BE SOME
CONSENSUS FOR A STRONGER COLD FRONT TO MOVE SOUTH ACROSS THE
REGION NEXT SATURDAY NIGHT INTO SUNDAY. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 16Z...

* CHANCES OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT.
* TIMING OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT.
* LAKE BREEZE AND WIND SHIFT TO E OR NE THIS AFTERNOON.

ZEBIC

//DISCUSSION...UPDATED 12Z...

WEAK WARM FRONT OVER CENTRAL ILLINOIS WILL SLOWLY LIFT NORTHWARD
THROUGH THE NEXT 24 HOURS WITH SCATTERED TSRA NEAR THE FRONT.
SMALL CHANCE EXISTS THAT TSRA COULD DEVELOP THIS AFTERNOON WITH
LAKE BREEZE...BUT SUSPECT WEAK CONVERGENCE AND POTENTIALLY SOME
CAPPING AND LACK OF UPPER LEVEL DISTURBANCE SHOULD KEEP THE CHANCE
OF THAT LOW ENOUGH TO KEEP OUT OF THE TAFS FOR NOW. NO
PARTICULARLY WELL DEFINED UPPER LEVEL DISTURBANCES UPSTREAM TO KEY
IN ON TO FOCUS DEVELOPMENT OF A CLUSTER OF TSRA TONIGHT...SO
ACTIVITY MAY BE SOMEWHAT DISORGANIZED AND SCATTERED. UNCERTAINTIES
REGARDING COVERAGE...TIMING...AND EVEN IF STORMS WILL DEVELOP WERE
ENOUGH TO KEEP MY GUNSHY FROM ADDING TSRA INTO THE TAFS
TONIGHT...THOUGH THERE CERTAINLY IS SOME POTENTIAL THIS EVENING
AND EVEN INTO THE OVERNIGHT.

WINDS SHOULD BE LIGHT/VARIABLE TODAY UNTIL LAKE BREEZE ARRIVES
THIS AFTERNOON RESULTING IN WIND SHIFT TO EAST TO NORTHEAST...WITH
BEST GUESS AT TIMING NOW ROUGHLY 20Z FOR ORD/MDW.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 16Z...

* MEDIUM CONFIDENCE IN TSRA THIS AFTERNOON AND TONIGHT
* MEDIUM CONFIDENCE ON LAKE BREEZE TIMING
* HIGH CONFIDENCE IN ALL OTHER ELEMENTS

ZEBIC

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT AND TUESDAY...VFR.

WEDNESDAY...SLIGHT CHANCE OF TSRA OTHERWISE VFR.

THURSDAY THROUGH SATURDAY...VFR.

IZZI

&&

.MARINE...
252 AM CDT

LIGHT GRADIENT OVER THE LAKE THROUGH MONDAY WITH WIND DIRECTION
LARGELY DICTATED BY LAND/SEA BREEZE CIRCULATIONS. SOUTHERLY WINDS
DO INCREASE MONDAY NIGHT INTO TUESDAY AHEAD OF A WEAK COLD FRONT
WHICH SHOULD MOVE DOWN THE LAKE TUESDAY NIGHT INTO WEDNESDAY
MORNING. BEHIND THE FRONT HIGH PRESSURE SETTLES IN WITH COUPLE
MORE DAYS OF GENERALLY LIGHT WINDS ANTICIPATED.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 1, 11:01 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1101 AM CDT SUN JUL 1 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
021615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1101 AM CDT SUN JUL 1 2012 /1201 PM EDT SUN JUL 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

   CHANCE OF THUNDERSTORMS...THE STRONGEST CAPABLE OF PRODUCING:
   HAIL TO THE SIZE OF HALF DOLLARS.
   DAMAGING WINDS OVER 60 MPH.
   HEAVY RAIN.
   AND FREQUENT LIGHTNING.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MOST OF
  TODAY...THIS EVENING...AND ONCE AGAIN LATE TONIGHT INTO EARLY
  MONDAY MORNING...ACROSS THE ENTIRE AREA.

  DISCUSSION:

  A FRONTAL BOUNDARY WILL CONTINUE TO LIFT NORTH ACROSS THE AREA
  TODAY WITH A LAKE BREEZE ALSO EXPECTED TO FORM LATER THIS
  AFTERNOON. BOTH OF THESE FEATURES WILL AID THUNDERSTORM
  DEVELOPMENT THROUGH MUCH OF TODAY AS STRONG INSTABILITY WILL
  ONCE AGAIN BE PRESENT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE
  LATE TONIGHT INTO EARLY MONDAY MORNING AS AN UPPER LEVEL WAVE
  MOVES SOUTHEAST ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN ON WEDNESDAY.
SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.

AN EXTENDED PERIOD OF HEAT AND HUMIDITY WILL CONTINUE THROUGH
SATURDAY WITH DAYTIME HIGHS IN THE 90S THROUGH THE PERIOD WITH
ONLY SOME OCCASIONAL COOLING NEAR THE LAKE. PEAK AFTERNOON HEAT
INDICES ARE EXPECTED TO RANGE BETWEEN 100 AND 105 DEGREES EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THROUGH MOST OF TODAY ACROSS THE ENTIRE
AREA.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-021615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1101 AM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND WEDNESDAY. SOME OF
THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-021615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1101 AM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN LAKE
MICHIGAN THIS AFTERNOON...AND ACROSS FAR SOUTHERN LAKE MICHIGAN
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AND
THURSDAY NIGHT THROUGH SATURDAY...WITH SOME POTENTIAL FOR ANY OF
THE STORMS TO BE SEVERE WITH WIND GUSTS OVER 35 KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RODRIGUEZ

In the hours before

Local storm report, Jul 1, 11:23 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1123 AM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     HEAVY RAIN       SSW ASHTON              41.86N 89.23W
07/01/2012  M0.65 INCH       LEE                IL   COCORAHS

            RAIN FELL IN 10 MINUTES. PEA SIZE HAIL AS WELL

1112 AM     TSTM WND GST     2 S STEWARD             41.82N 89.02W
07/01/2012  E60.00 MPH       LEE                IL   TRAINED SPOTTER

1112 AM     HAIL             2 S STEWARD             41.82N 89.02W
07/01/2012  M0.50 INCH       LEE                IL   TRAINED SPOTTER

&&

ACS
Local storm report, Jul 1, 11:28 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1128 AM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             MORRIS                  41.37N 88.43W
07/01/2012  M0.88 INCH       GRUNDY             IL   EMERGENCY MNGR

            RT 47 AND US 6

1127 AM     HAIL             4 NNW COAL CITY         41.34N 88.30W
07/01/2012  M0.75 INCH       GRUNDY             IL   COCORAHS

&&

ACS
Local storm report, Jul 1, 11:33 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1133 AM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     HAIL             BROOK                   40.87N 87.37W
07/01/2012  E0.50 INCH       NEWTON             IN   TRAINED SPOTTER

&&

ACS
Local storm report, Jul 1, 11:35 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1135 AM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             5 NNW MORRIS            41.43N 88.47W
07/01/2012  M0.50 INCH       GRUNDY             IL   COCORAHS

&&

ACS
Local storm report, Jul 1, 11:42 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1142 AM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND GST     ROCHELLE                41.92N 89.06W
07/01/2012  M52.00 MPH       OGLE               IL   AWOS

1135 AM     TSTM WND GST     DE KALB                 41.93N 88.75W
07/01/2012  M44.00 MPH       DEKALB             IL   AWOS

1137 AM     HAIL             DIAMOND                 41.29N 88.26W
07/01/2012  M0.88 INCH       WILL               IL   EMERGENCY MNGR

&&

ACS
Local storm report, Jul 1, 12:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1203 PM CDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             WILMINGTON              41.30N 88.16W
07/01/2012  M0.25 INCH       WILL               IL   TRAINED SPOTTER

            CORNER OF KANKAKEE ST AND KAHLER RD

1147 AM     HAIL             3 NW WILMINGTON         41.33N 88.20W
07/01/2012  M0.25 INCH       WILL               IL   DEPT OF HIGHWAYS

            1 MILE SOUTH OF I-55 AND LORENZO

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:16 PM CDTSevere Thunderstorm WarningLOTLake59 min
Jul 1, 12:24 PM CDTSevere Thunderstorm WarningLOTLake66 min
Jul 1, 1:11 PM CDTSevere Thunderstorm WarningLOTJasper, Lake, Porter50 min
Jul 1, 10:17 AM CDTSpecial Weather StatementLOTLee43 min
Jul 1, 10:56 AM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee, Ogle34 min
Jul 1, 11:18 AM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Kendall, LaSalle, Will57 min
Jul 1, 11:25 AM CDTSevere Thunderstorm WarningLOTCook, DeKalb, DuPage, Kane, Kendall, LaSalle and 1 more65 min
Jul 1, 11:54 AM CDTSpecial Marine WarningLOT2 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.